Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Methotrexate injection side effects (& a little Seroneg RA venting)
    avatar
    robbysuzie posted:
    Hi everyone,
    I am 34 and was diagnosed Seronegative RA in the Fall 2012 after a year of joint pain, fluid in the knees (to the point where they were bigger than a soft ball and a grape fruit combined!) and just plain feeling terrible. I immediately went on Sulfasalazine, which my Rhumey said could take up to 6 months to kick in. I waited and waited and waited, trying not to complain too much, just hoping that this would be the week. It never really did (or at least never made me feel normal) and the side effects were terrible. I had joint pain, swelling and extreme fatigue and extreme loss of appetite. The funny thing was that if you just looked at my blood work, the Sulfasalazine appeared like it was working. But I felt just plain awful and I couldn't bend my knees, couldn't go to the gym, I mean nothing! Then next time I saw my Rhumey after the medication trial period (of about 3 months), I literally burst into tears.

    So today was my first day of injections of Methotrexate and I'm not sure what side effects I should expect. I've heard the tablet form is much worse than the injection. But after the last time, I am nervous and a bit frightened. Can anyone share some of their experiences about Methotrexate injections and their side effects? Thanks for listening everyone!
    Reply
     
    avatar
    Caprice_WebMD_Staff responded:
    Hi RobbySuzie,

    I'm sure others will be responding but, in the meantime, I wanted to welcome you here.

    Hang in there and know you're not alone in this battle anymore.
    We must let go of the life we have planned, so as to accept the one that is waiting for us. ~Joseph Campbell


    Helpful Tips

    Dry eyes and dry mouthExpert
    Patients with RA may develop dryness of the eyes and mouth due to a condition called secondary Sjogrens Syndrome. The dryness is due to ... More
    Was this Helpful?
    41 of 48 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.